Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

What to do if having cramps and bleeding after taking Duphaston to force period?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Im on day 5 of 7 for Duphaston. Doctor prescribed to force a period so that i can start clomid to induce ovulation. Am teying to conceive. Had severe cramps and insignificant bleeding this morning. If i am bleeding/spotting now and stillcontinue with the last 3 days of Duphaston, will i still have a period at the emd of completing the 7 days of pills? My doc says i have to have a bleeding before i can start clomid, but i am not sure what constitutes a proper "bleeding"
Posted Thu, 2 Jan 2014 in Women's Health
Answered by Dr. Sree Gouri SR 57 minutes later
Brief Answer: May stop the medicine with your doctor's advice Detailed Answer: Hi, Thanks for the query. Duphaston contains progesterone, which is used to induce withdrawal bleeding. Sometimes intake of duphaston for 5 days is sufficient to induce withdrawal bleeding. As now the bleeding started, no need to continue the medicine. Because it will not have any further effect. Possibly your scanty flow will turn into normal flow soon. As clomid should be started on 2nd or 3rd day of periods, now you consult your gynecologist. Then with her advice you can stop duphaston and can take tablets for ovulation induction. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Follow-up: What to do if having cramps and bleeding after taking Duphaston to force period? 5 minutes later
Thanks. I spoke to my gynae. She said that the very alight bleeding i am having now may not be enough to be considered a proper menstrual cycle. Unfortunately i suffer from polycystic ovaries so my periods are nevwr regular and sometimes dont come without duphaston. My doc says that if i take clomid before a "proper" bleeding then implantation may be a problem if i conceieve this month. I dont know what do to. If I take clmod tomorrow, it seems there is a risk implantation will not occur. If I keep taking the remaining three days of duphaston, will i have a further "proper" bleeding a week after i finish all 7 days of duphaston?
Answered by Dr. Sree Gouri SR 1 hour later
Brief Answer: Observe the spotting Detailed Answer: Hi, Usually once bleeding starts, progesterone will not have any further effect on endometrium. Stopping the tablets will actually induce withdrawal bleeding. If you are having only spotting that could be breakthrough bleeding as a side effect of the progesterone pills. In that case you can continue the tablets. And watch whether your spotting stops after continuing the tablets. If spotting stops, that could be breakthrough bleeding and you can wait for withdrawal bleeding after completing the course of duphaston. If spotting continues and turns into bleeding, that can be considered as withdrawal bleeding and you can start ovulation induction drugs on second day with your doctor's advice. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor